I've had a return of my symptoms in a heavy way after being ALMOST symptom free since December. I have atypical TN so I normally get both types of pain- the stabby, shocking pain and the dull, toothache kind of pain. I got rid of the stabby pain with the carbomazapine. The dull pain would come and go but it was tolerable.
But now I'm back to getting the stabby pains. The dull pains were worsening over the past month, but I was able to tolerate them still. Yesterday my husband and I went for a walk but the wind was cold and it was sleeting a little. Then when I tried to eat or drink it was TERRIBLE, once again. Last night I could barely sleep.
Called my neuro and he said, "Stop taking the carbomazapine the way you were taking it and go back to the way I said for you to take it." He had asked me to take 400 mg at breakfast, lunch and dinner. However, I could not tolerate the medication this way. I was dizzy, falling asleep, sometimes felt like I'd drop the baby, slurring my speech, etc. so I began to take 400 mg at lunch and 800 mg at bedtime, so I could sleep it off. This was really working for me and I'm nervous to go back to 400 mg three times a day.
I'm worried I'll not adjust to the medication's weird side effects. What are your thoughts on this? Did you guys ever adjust or are you always dizzy, tired, slurring your speech, etc.